Posted by: Mrs A Janse van Vuuren | 2011-09-28


May I use Arthrexin while I am on warfarin. I have a Pacemaker.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCardiologist

Hi there Mrs Janse van Vuuren.

I presume you are on warfarin because you have chronic atrial fibrillation.

Ideally, patients taking warfarin should not use anti-inflammatories such as Arthrexin (indomethacin) as they tend to increase the risk of bleeding particularly stomach bleeding.

However, it does depend to a certain extent on why and how you use the anti-inflammatories. If you have severe pain and Arthrexin helps and you take it only for a day or two, for example for gout, then the benefit will be great and the risk small. On the other hand if you have mild chronic pain I would avoid taking Arthrexin over a long period of time because in that case the risk probaoutweigh the small benefit.

Alternatives to anti-inflammatories for pain include paracetamol and tramadol, neither of which is affected by warfarin.

I would be guided by your own doctor. I hope your pain improves!

Best wishes, JT.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.